question-icon

Can Potassium Gluconate taken with Lisinopril and Hydrochlorot cause eye swelling?

default
Posted on Tue, 15 Dec 2015
Question: I take 40mg Lisinopril and 25mg hydrochlorot I was having terrible cramping in hands, arms, legs, feet etc. I contributed this to a loss of potassium so I purchased potassium gluconate 595mg after 3 days of taking I woke up with under eye swelling and a very dry rash. Can that be contributed to an allergic reaction?

doctor
Answered by Dr. Panagiotis Zografakis (16 minutes later)
Brief Answer:
it could be various causes

Detailed Answer:
Hello,

an allergic reaction is possible because of the combined symptoms of swelling and rash but other important causes will have to be excluded. I would have tested a patient like you for sodium, potassium, urea, creatinine because kidney disease may also cause the swelling. Lisinopril may cause acute renal failure to some patients (with coexistent bilateral renal vascular disease).

It's not a good idea to use potassium supplements without knowing the exact blood levels of it. Excess potassium can be even fatal.

I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3767 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Potassium Gluconate taken with Lisinopril and Hydrochlorot cause eye swelling?

Brief Answer: it could be various causes Detailed Answer: Hello, an allergic reaction is possible because of the combined symptoms of swelling and rash but other important causes will have to be excluded. I would have tested a patient like you for sodium, potassium, urea, creatinine because kidney disease may also cause the swelling. Lisinopril may cause acute renal failure to some patients (with coexistent bilateral renal vascular disease). It's not a good idea to use potassium supplements without knowing the exact blood levels of it. Excess potassium can be even fatal. I hope you find my comments helpful! You can contact me again, if you'd like any clarification or further information. Kind Regards!